Ohio, 2004

Damaging Winds in Ohio, June 14, 2004

June 14, 2004 · NWS IWX · 8 events in 5 counties and zones

8 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 14, 12:58 PM EST, 35 minutes earlier.

Area forecast discussion, Jun 14, 12:58 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1258 PM EST MON JUN 14 2004

.AVIATION...
THE LINE OF STORMS HAS ALREADY MOVED THROUGH SBN AND JUST CLEAR TO
HIGH VFR CLOUDS ARE TO THE WEST OF SBN. OVERNIGHT THE WIND WILL TURN
TO THE WEST AND THEN ON TUESDAY WILL BE OUT OF THE NORTH TO
NORTHWEST. THAT LINE OF STORMS IS APPROACHING FWA. WILL NOT LAST TOO
LONG BUT THE STORMS CONTAIN HEAVY RAINFALL AND STRONG GUSTY WINDS.
ONCE THIS LINE OF STORMS PASSES...JUST HIGH VFR CLOUDS. WINDS AT FWA
WILL ALSO TURN TO THE WEST OVERNIGHT AND THEN TO THE NORTHWEST TO
NORTH TOMORROW.
&&

.PREVIOUS DISCUSSION...
SHORT TERM...
TODAY AND TONIGHT...
FLOODING/SVR WX MAIN CONCERN ONCE AGAIN. SUBSIDENCE IN WAKE OF WEAK
SFC TROUGH AND UPR LEVEL SHORTWAVE HAS ALLOWED FOR MOSTLY CLEAR
SKIES ACROSS THE AREA. EXPECTING THIS TO CONTINUE THROUGH AT LEAST
THE FIRST PART OF THE MORNING. AFTER THIS ANOTHER TROUGH AND SHORT
WAVE WILL MOVE INTO THE AREA FROM THE EASTERN DAKOTAS. PWATS WILL
INCREASE ONCE AGAIN...WITH EXPECTED VALUES IN THE 1.5 TO 1.75 RANGE
THIS AFTERNOON RESULTING IN K INDICES IN THE MID 30S. SIMILAR TO
YESTERDAY...CONVECTION IS EXPECTED TO DEVELOP BY EARLY AFTERNOON TO
THE IMMEDIATE WEST/NW OF THE AREA AND MOVE INTO THE CWA. WITH SO
MANY ONGOING HYDRO CONCERNS AND FFG VALUES SO LOW IN MANY
AREAS...WILL ISSUE A FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR
ALL BUT NORTHERN TWO TIERS OF COUNTIES. THE NORTH HAS NOT SEEN AS
MUCH RAIN OVER THE PAST 24-36 HOURS AND WHILE THERE MAY BE SOME
LOCAL FLOOD ISSUES...CONCERNS ARE NOT AS GREAT AS THEY ARE IN THE
SOUTH. WILL HIT HWO HARD WITH FLOOD CONCERNS. RISK FOR SEVERE
WEATHER ONCE AGAIN OVER THE AREA AS WELL. CAPES WILL CLIMB TO AROUND
2000 J/KG AS TEMPS RISE INTO THE LOW 80S (850 MB TEMPS AROUND +14)
WITH SFC DEWPTS IN THE UPR 60S. DECENT PVA WITH THE SHORTWAVE AND
DIVERGENCE WITH 110 KT 250 MB JET STREAK PASSING JUST TO THE NORTH
OF THE AREA WILL AID IN DEVELOPMENT AS WELL. WILL CONTINUE MENTION
OF SVR IN HWO...BUT HOLD OFF ON ZONE MENTION.

CHC POPS WILL BE CONFINED TO SE HALF FOR THIS EVE...WITH DRY
CONDITIONS EXPECTED OVERNIGHT. LOWS WILL FALL INTO THE LOW-MID 60S.
COULD BE SOME PATCHY FOG ONCE AGAIN...BUT NOT WORTHY OF MENTION IN
FORECAST AT THIS TIME. HAVE ADJUSTED SKY COVER TO BECOME PARTLY
CLOUDY OVERNIGHT.

LONG TERM..
FEW CHANGES TO GOING GRIDS. FIRST WAVE/FRONT THROUGH EARLY TUESDAY
AND HAVE GONE AHEAD AND REMOVED ALL MENTION TUESDAY. NEXT STRONGER
WAVE/FRONT FOR WEDNESDAY WITH 40 POPS TSRA STILL LOOKING GOOD. SOME
CONCERN LATE IN WEEK WITH MEX POPS HIGH HOWEVER FEEL GFS EXHIBITING
SOME FEEDBACK PROBLEMS WITH EC AND GEM OFFERING MORE TAME SOLUTIONS.
&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH FROM NOON EST MONDAY UNTIL MIDNIGHT EST TUESDAY FOR
ZONES INZ008>009...INZ012>018...INZ020...INZ022>027...INZ032>034.

MI...NONE.
OH...FLOOD WATCH FROM NOON EST MONDAY UNTIL MIDNIGHT EST TUESDAY FOR
ZONES OHZ004>005...OHZ015>016...OHZ024>025.
&&
Hazardous weather outlook, Jun 14, 5:22 AM EST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 AM EST MON JUN 14 2004

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-151030-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
522 AM EST MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SEVERE STORMS THIS AFTERNOON. DAMAGING WIND
GUSTS TO 65 MPH AND LARGE HAIL TO ONE INCH IN DIAMETER ARE POSSIBLE.
IN ADDITION RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY LEAD TO
FLOODING OF LOW AREAS...STREETS...STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE FOR SEVERE STORMS WEDNESDAY AS A COLD FRONT
MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND AGAIN ON
WEDNESDAY.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX

In the hours before

Local storm report, Jun 14, 1:07 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
107 PM EST MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1254 PM     TSTM WND DMG     SHERWOOD                42.00N 85.24W
06/14/2004                   BRANCH             MI   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&

ALS
Local storm report, Jun 14, 1:09 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
109 PM EST MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1254 PM     TSTM WND DMG     UNION CITY              42.07N 85.14W
06/14/2004                   BRANCH             MI   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&

ALS
Local storm report, Jun 14, 1:10 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
110 PM EST MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1254 PM     TSTM WND DMG     COLDWATER               41.94N 85.00W
06/14/2004                   BRANCH             MI   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&

ALS
Local storm report, Jun 14, 1:14 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
114 PM EST MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     5 NW ANGOLA             41.69N 85.07W
06/14/2004                   STEUBEN            IN   LAW ENFORCEMENT

            A COUPLE TREES DOWN.

&&

ALS
Local storm report, Jun 14, 1:15 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
115 PM EST MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     ASHLEY                  41.53N 85.07W
06/14/2004                   DE KALB            IN   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

&&

ALS
Local storm report, Jun 14, 1:30 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
130 PM EST MON JUN 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     1 W HILLSDALE           41.93N 84.66W
06/14/2004                   HILLSDALE          MI   LAW ENFORCEMENT

            TREE DOWN.

&&

ALS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Williams

When
June 14, 1:33 PM EST
Where
Williams County, Pioneer
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
41.683, -84.533

Law enforcement reported several trees and power lines down in Pioneer.

Thunderstorm Wind, Williams

When
June 14, 1:44 PM EST
Where
Williams County, West Unity
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.583, -84.433

Emergency management reported trees and power lines down in West Unity.

Thunderstorm Wind, Fulton

When
June 14, 2:05 PM EST
Where
Fulton County, 1 mi W of Wauseon
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
41.550, -84.150

Law enforcement reported power poles and lines down west of Wauseon.

Thunderstorm Wind, Fulton

When
June 14, 2:10 PM EST
Where
Fulton County, 2 mi S of Wauseon
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
41.517, -84.133

Law enforcement reported trees and power lines down south of Wauseon.

Thunderstorm Wind, Paulding

When
June 14, 2:24 PM EST
Where
Paulding County, Roselms
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
41.017, -84.417

Law enforcement reported trees down near Roselms.

Thunderstorm Wind, Paulding

When
June 14, 2:24 PM EST
Where
Paulding County, Antwerp
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
41.183, -84.733

Law enforcement reported power lines down in Antwerp.

Thunderstorm Wind, Putnam

When
June 14, 2:29 PM EST
Where
Putnam County, 2 mi S of Ottawa
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.983, -84.050

Law enforcement reported 15 power poles down south of Ottawa.

Thunderstorm Wind, Henry

When
June 14, 2:30 PM EST
Where
Henry County, 3 mi SW of New Bavaria
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.167, -84.200

Emergency management reported power lines down near New Bavaria.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407026, 5407027, 5407029, 5407028, 5407030, 5407031, 5407102, 5407103.